My Mom has been taking Namenda for a couple of yrs. We tried to add Exelon twice, but had to stop due to gastrointestinal problems. We're now trying 5 mg/day of Aricept and after one week is already experiencing diarrhea. Has anyone come up with a solution short of taking her off the Aricept? I hate for her to take immodium as it is difficult to know how much to take and she has ended up in the ER with an impacted bowel previously. She takes her meds with food, except protonix which has to be on empty stomach for indigestion.
18 Aug 2010
You must talk to her doctor about all this , and have him give your mother alternative treatments and also changing medications, this must be done under medical supervision.
You must never self medicate or stop from one day to the next taking the meds ( cold turkey), it must be done gradually..so if there were any withdrawals, they would be more manageable.-
I suggest you talk to her doctor ASAP.-
You are a good person, take care of yourself so you can take care of your mother as you have done... I admire that.
My mother has MS and FM, I also look after her... so I do get you! plus I am manic depressive!!!
All the best to the both of you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... through this side effect?
1 answer • 27 Aug 2009
My husband has dementia... probably Altz. He has had 3 seizures in a year. We have tried 5 different
... meds and all have horrible side effects for him. What do you recommend? He takes Aricept 10mg and Namenda 10mg 2 @ day
1 answer • 22 Sep 2009
I have been told that the Exelon patch is superior to Aricept because Exelon contains two components and Aricept has only one. Exelon is superior ...
1 answer • 11 Mar 2011
My husband has been taking namenda and aricept for 6 months. Lately, he has been complaining about seeing patches of color, such as blue and red. ...
2 answers • 19 Nov 2011
I take Namenda XR 28 mg. along with Aricept 10 mg. and am now in the Medicare "doughnut hole," making the cost of the medication hard to ...
0 answers • 28 Jun 2016